MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEFIBRILLATOR
Model Number D021
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) exhibited high out of range pacing impedance measurements on the right ventricular channel.No changes have been performed as the patient has been scheduled for a therapy upgrade in the future.At this time, this device remains in service.No further adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent impedance measurements with no conclusive evidence of a malfunction or inadequate lead-to-device connection; please refer to the complaint description for more information regarding the specific circumstances of this event.Investigation has determined that this type of event is likely the result of an intermittent high impedance condition associated with the device spring contact and lead terminal ring.A design enhancement was implemented in 2020 to stabilize the electrical connection between the spring contact and the lead terminal.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) exhibited high out of range pacing impedance measurements on the right ventricular channel.No changes have been performed as the patient has been scheduled for a therapy upgrade in the future.At this time, this device remains in service.No further adverse patient effects were reported.This device was explanted and replaced.This device was returned to boston scientific for evaluation.
 
Additional Manufacturer Narrative
Additional information was added to the following fields.This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent impedance measurements with no conclusive evidence of a malfunction or inadequate lead-to-device connection; please refer to the complaint description for more information regarding the specific circumstances of this event.Investigation has determined that this type of event is likely the result of an intermittent high impedance condition associated with the device spring contact and lead terminal ring.A design enhancement was implemented in 2020 to stabilize the electrical connection between the spring contact and the lead terminal.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Pin gage testing, designed to verify proper port dimensions, was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.The associated investigation also determined that this device exhibited intermittent impedance measurements with no conclusive evidence of a malfunction or inadequate lead-to-device connection.Additional information was added to the following fields: b1: adverse event/product problem b2: outcome attributed to adverse event b5: describe event or problem field d6b: explant date h1: type of reportable event h6: impact codes.
 
Event or Problem Description

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16891904
Report Number2124215-2023-22440
Device Sequence Number6140150
Product Code LWS
UDI-Device Identifier00802526533884
UDI-Public00802526533884
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/29/2019
Device Model NumberD021
Device Catalogue NumberD021
Device Lot Number106671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer05/18/2023
05/26/2023
06/28/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/05/2023
06/15/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale